Alert archive / Texas / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 142, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Jun 13, 2008, 8:47 PM CDT for Kent County, Texas. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 13, 2008, 8:47 PM CDT (01:47 UTC)
- Expired
- Jun 13, 2008, 9:30 PM CDT
- In force
- 43 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
County Kent County, TX
The radar
The Lubbock radar (KLBB), 110 km from the middle of the area, began a volume at 01:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 1.8 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3710 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 3:49 PM CDT, 4 hours 58 minutes earlier.
Area forecast discussion, Jun 13, 3:49 PM CDT, 4 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 349 PM CDT FRI JUN 13 2008 .SHORT TERM... A SUBTROPICAL UPPER LEVEL RIDGE CENTERED ACROSS NW MEXICO/SW TEXAS...WILL RESIDE ACROSS THAT LOCATION...WITH MAYBE A SLIGHT PROPAGATION TO THE WEST THROUGH SATURDAY. FURTHERMORE...BOTH THE GFS AND THE NAM HINTS AT THE RIDGE AMPLIFYING JUST A BIT. THE WEAK COLD FRONTAL BOUNDARY THAT SLOWLY MOVED THROUGH THE SOUTH PLAINS THIS MORNING AND APPEARED TO HAVE STALLED FROM A DUMONT TO SLATON TO DENVER CITY LINE MAY PUSH NORTHWARD DURING THE OVER NIGHT HOURS...AS THE 850 MB LLJ RAMPS UP INTO THE 30 TO 35 KT RANGE. THE MODELS SHOW PRECIP DURING THE 03-06Z TIME FRAME...WITH THE NAM HAVING A LARGER AREAL COVERAGE /ROLLING PLAINS TO SW SOUTH PLAINS/ AND THE GFS HAVING LESSER COVERAGE /MAINLY THE ROLLING PLAINS TO BARELY THE SE SOUTH PLAINS/. ALTHOUGH THERE ARE SLIGHT DIFFERENCES WITH THE MODELS...WILL STILL KEEP POPS IN...SPECIFICALLY ACROSS THE ROLLING PLAINS AND SE SOUTH PLAINS...AS MODEL SOUNDINGS INDICATE THE POSSIBILITY OF ISOLATED STORMS. WITH STEEP LAPSE RATES...MODERATE CAPE AND RELATIVELY UNCAPPED CONDITIONS WITHIN THE ABOVE LOCATIONS...LOCALIZED WIND AND BRIEF PERIODS OF HAIL CAN NOT BE RULED OUT LATE THIS AFTERNOON/EVENING. THE NAM BREAKS OUT A MCS LIKE FEATURE SATURDAY NIGHT...IN REFERENCE TO THE WEAK FRONTAL BOUNDARY THAT RETREATED NORTH. THE GFS IS LESS CONVINCED OF WIDESPREAD CONVECTION...KEEPING CHANCES ACROSS THE PANHANDLES INTO OKLAHOMA. PRECIP ALONG THE RETREATING FRONT CAN NOT BE RULED OUT. HAVE KEPT THE SLIGHT CHANCES OF PRECIP ALONG THE FRONT. .LONG TERM... WILL CONTINUE HIGHEST POPS ACROSS THE NE SAT NIGHT/EARLY SUN MORN FOR ANY MCS PROPAGATING SE OUT OF THE PANHANDLES. IT STILL APPEARS THAT UPPER RIDGE ACROSS THE SW WILL EXPAND OVER WTX ON SUNDAY...BRINGING 100S BACK TO MOST LOCATIONS AND A LESSER CHC OF STORMS. ALTHOUGH WE COULD SEE SOME ACTIVITY DEVELOP IN SFC TROUGH ACROSS NE NEW MEXICO AND TRY TO MOVE SE INTO OUR NW COUNTIES SUNDAY EVE. CURRENT INDICATIONS ARE THAT THEY WONT MAKE IT. ADDITIONAL DISTURBANCES ROUNDING THE NORTH SIDE OF THE UPPER HIGH SHOULD BEAT IT DOWN A LITTLE BIT EARLY NEXT WEEK...WHILE OPENING THE DOOR FOR ANOTHER FRONTAL SURGE PERHAPS LATE MONDAY. MED-RANGE GUIDANCE CONTINUES TO INDICATE ALMOST DAILY MCS ACTIVITY ACROSS THE SRN PLAINS...THE QUESTION IS HOW FAR WEST AND SOUTH WILL THE ACTIVITY BE...AS BULK OF IT IS FCST TO REMAIN ACROSS KS/OK. THE ACTIVITY SHOULD BE CLOSE ENOUGH MON EVE FOR SLGT CHC ACROSS OUR NE ZONES AND THE LATEST GFS RUN INDICATES ANOTHER MCS CLIPPING SE PANHANDLE/NRN ROLLING PLAINS TUE NIGHT. WILL ALSO HAVE TO WATCH FOR ANY BOUNDARIES LAID OUT BY THE MCS ACTIVITY AS THEY COULD BE A FOCAL POINT FOR ANY /ISOLD/ AFTERNOON CONVECTION. TEMP WISE...EXPECTING TEMPS TO VARY BETWEEN THE LOWER 90S AND NEAR 100 THROUGH THE WEEK DEPENDING ON THE ACTUAL TIMING OF THE FRONTS/OUTFLOWS. ANOTHER FRONT IS INDICATED BY THE ECMWF/GFS NEXT FRI/SAT. && .AVIATION... WEAK COLD FRONTAL BOUNDARY MAY RETREAT NORTH AROUND MIDNIGHT TONIGHT...KEEPING THE WINDS OUT OF THE EAST/NORTHEAST. ALTHOUGH AN ISOLATED SHOWER OR THUNDERSTORM IS POSSIBLE ALONG THE FRONT...GUIDANCE MODELS ARE HINTING AT THE MAIN CONVECTION OCCURRING SOUTH OF KLBB AND KCDS. HAVE THEREFORE KEPT PRECIPITATION POTENTIAL OUT OF THE TAFS. WINDS WILL EVENTUALLY VEER TO THE EAST THEN TO THE SOUTH BY SATURDAY AFTERNOON. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 61 96 66 99 64 / 10 10 10 10 10 TULIA 61 96 67 98 66 / 10 20 20 10 10 PLAINVIEW 63 95 68 98 67 / 10 10 20 10 10 LEVELLAND 64 98 68 100 68 / 10 10 10 0 10 LUBBOCK 67 97 71 100 71 / 10 10 20 0 10 DENVER CITY 66 98 69 102 69 / 20 10 10 0 10 BROWNFIELD 66 99 68 101 69 / 20 10 10 0 10 CHILDRESS 69 96 74 101 73 / 10 20 30 10 10 SPUR 69 100 71 100 72 / 20 10 20 10 10 ASPERMONT 74 99 74 101 75 / 20 10 20 10 0 && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 29/33/29
In the hours before
Special weather statement, Jun 13, 8:12 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 812 PM CDT FRI JUN 13 2008 TXZ042-043-140200- KENT TX-GARZA TX- 812 PM CDT FRI JUN 13 2008 ...STRONG THUNDERSTORM ACROSS GARZA AND KENT COUNTIES... AT 809 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES SOUTH OF LAKE ALAN HENRY...OR ABOUT 25 MILES SOUTHEAST OF POST...STATIONARY. BRIEF...STRONG WIND GUSTS ARE POSSIBLE NEAR THUNDERSTORMS. MOVE TO A PLACE OF SAFETY IF THREATENING WEATHER APPROACHES. STAY AWAY FROM WINDOWS. IF ON OR NEAR LAKE ALAN HENRY...GET OFF THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE SOME DISTANCE FROM THE PARENT THUNDERSTORM. MOVE TO SAFE SHELTER NOW. DONT BE CAUGHT ON THE WATER IN A THUNDERSTORM
Special weather statement, Jun 13, 8:43 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 843 PM CDT FRI JUN 13 2008 TXZ043-140215- KENT TX- 843 PM CDT FRI JUN 13 2008 ...STRONG THUNDERSTORM ACROSS KENT COUNTY... AT 839 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES SOUTHWEST OF CLAIREMONT...OR ABOUT 19 MILES SOUTHWEST OF JAYTON...MOVING NORTHEAST AT 18 MPH. BRIEF...STRONG WIND GUSTS AND HAIL ARE POSSIBLE NEAR THUNDERSTORMS. MOVE TO A PLACE OF SAFETY IF THREATENING WEATHER APPROACHES. STAY AWAY FROM WINDOWS. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 6:14 PM CDT | Severe Thunderstorm Warning | LUB | Swisher | 46 min |
| Jun 14, 6:21 PM CDT | Severe Thunderstorm Warning | LUB | Hall | 54 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.